Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 191, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jul 13, 2015, 3:36 PM CDT for Grundy County, Harrison County, Mercer County, Missouri. It was in force for 39 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2015, 3:36 PM CDT (20:36 UTC)
- Expired
- Jul 13, 2015, 4:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Grundy County, MO, Harrison County, MO, Mercer County, MO
The radar
The Des Moines radar (KDMX), 150 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 3:45 PM CDT | HAIL 0.88 | 6 Se Hatfield, MO | |
| Jul 13, 3:50 PM CDT | TSTM WND DMG | Eagleville, MO | POWER WAS LOST AS THE STORM MOVED THROUGH. TIME ESTIMATED FROM RADAR. FROM FACEBOOK. |
| Jul 13, 3:50 PM CDT | HAIL 0.88 | 5 S Hatfield, MO | |
| Jul 13, 4:04 PM CDT | TSTM WND DMG | 2 W Princeton, MO | MULTIPLE TREES DOWN ALONG ROUTE U. |
| Jul 13, 4:16 PM CDT | TSTM WND DMG | Princeton, MO | 6 INCH TREE LIMB DOWN, ALONG WITH NUMEROUS 2-3 INCH LIMBS DOWN IN CITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 8.6 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2018 J/kg
- Mixed-layer CIN
- -385 J/kg
- Mixed-layer LCL
- 1616 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
400
WUUS53 KEAX 132036
SVREAX
MOC079-081-129-132115-
/O.NEW.KEAX.SV.W.0191.150713T2036Z-150713T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
336 PM CDT MON JUL 13 2015
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN MERCER COUNTY IN NORTH CENTRAL MISSOURI...
HARRISON COUNTY IN NORTH CENTRAL MISSOURI...
NORTHWESTERN GRUNDY COUNTY IN NORTH CENTRAL MISSOURI...
* UNTIL 415 PM CDT
* AT 335 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF BETHANY...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BETHANY...PRINCETON...RIDGEWAY...EAGLEVILLE...CAINSVILLE...
SPICKARD...BLYTHEDALE...MOUNT MORIAH...MODENA...MARTINSVILLE AND
MILL GROVE.
THIS INCLUDES INTERSTATE 35 IN MISSOURI BETWEEN MILE MARKERS 92 AND
110.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4030 9348 4018 9355 4028 9422 4047 9422
4047 9423 4052 9423 4054 9355
TIME...MOT...LOC 2035Z 276DEG 36KT 4037 9409
HAIL...1.00IN
WIND...60MPH
$$
BLAIR1 follow-up statement
181
WWUS53 KEAX 132059
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
359 PM CDT MON JUL 13 2015
MOC079-081-129-132115-
/O.CON.KEAX.SV.W.0191.000000T0000Z-150713T2115Z/
MERCER MO-HARRISON MO-GRUNDY MO-
359 PM CDT MON JUL 13 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR WESTERN MERCER...EASTERN HARRISON AND NORTHWESTERN GRUNDY
COUNTIES...
AT 358 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CAINSVILLE...
OR 13 MILES NORTHEAST OF BETHANY...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BETHANY...PRINCETON...RIDGEWAY...EAGLEVILLE...CAINSVILLE...
SPICKARD...BLYTHEDALE...MOUNT MORIAH...MODENA AND MILL GROVE.
THIS INCLUDES INTERSTATE 35 IN MISSOURI BETWEEN MILE MARKERS 92 AND
110.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4030 9348 4018 9355 4026 9408 4052 9407
4054 9355
TIME...MOT...LOC 2058Z 276DEG 36KT 4035 9379
HAIL...1.00IN
WIND...60MPH
$$
BLAIRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:21 PM CDT, 15 minutes earlier.
Area forecast discussion, Jul 13, 3:21 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
321 PM CDT MON JUL 13 2015
.DISCUSSION...
Issued at 319 PM CDT MON JUL 13 2015
A surface front extends from north central missouri to north central
Kansas. Convection has developed behind the front in southeastern
Nebraska and northwestern Missouri. Instability is extreme and shear
is supportive of organized storms. However, storms have been
struggling to really intensify beyond just pulsey multicell type
updrafts. Given the extreme instability and supportive shear, storms
could become severe at any time as the front slowly slides
southward. With large downdraft CAPE values, damaging winds would be
the biggest threat, but the extreme CAPE and healthy shear suggest
hail would also be possible. But very warm temperatures may inhibit
the maximum size a bit. As shear increase to the east, around the
Kirksville area, the ongoing storms will need to watched closely to
see if the organize into a more widespread severe event.
While there is some uncertainty with how convection and its cloud
cover will evolve over the next 24 hours, there is enough confidence
at this point to forecast heat index values back in the 100 to 105
degree range. This is mainly for along and south of the missouri
river. So will continue the heat advisory for along and south of the
Missouri River through Tuesdays evening. Since heat indices are not
expected to be as hot as Monday, this downgrades the heat warning.
Confidence isn't high enough at this point to go with anything
beyond tomorrow.
The overall pattern doesn't change much through the remainder of the
forecast. A flattening of the ridge Wednesday into Thursday suggest
a bit cooler temperatures and an increased chance for convection to
work into the forecast area. By the end of the week, the ridge
restrengthens and highs climb back into the mid to potentially upper
90s, as opposed to the lower 90s Wednesday and Thursday.
&&
.AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon)
Issued at 1224 PM CDT MON JUL 13 2015
VFR conditions will persist through most of the forecast period.
Afternoon convection is possible as a frontal boundary sinks south
through the afternoon hours. Given the uncertainty of afternoon
development, have gone with vcts for the time being. Otherwise,
winds will vary as the boundary continues to push south overnight,
with continued VFR conditions through the remainder of the period.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...EXCESSIVE HEAT WARNING until 9 PM CDT this evening for KSZ025-
057-060-102>105.
HEAT ADVISORY from 9 PM this evening to 9 PM CDT Tuesday for
KSZ057-060-103>105.
MO...HEAT ADVISORY until 9 PM CDT Tuesday for MOZ032-033-039-040-045-
046.
EXCESSIVE HEAT WARNING until 9 PM CDT this evening for
MOZ001>008-011>017-020>024-028>031-037-038-043-044-053-054.
HEAT ADVISORY from 9 PM this evening to 9 PM CDT Tuesday for
MOZ028>031-037-038-043-044-053-054.
HEAT ADVISORY until 9 PM CDT this evening for MOZ025.
&&
UPDATE...CDB
DISCUSSION...CDB
AVIATION...WelshIn the hours before
Special weather statement, Jul 13, 12:09 PM CDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1209 PM CDT MON JUL 13 2015
MOZ006-007-131745-
PUTNAM MO-MERCER MO-
1209 PM CDT MON JUL 13 2015
...SIGNIFICANT WEATHER ADVISORY FOR MERCER AND WESTERN PUTNAM
COUNTIES UNTIL 1245 PM CDT...
AT 1208 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR PRINCETON...OR 21 MILES SOUTHEAST OF LEON...MOVING EAST AT 50
MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PRINCETON...MERCER...LUCERNE...POWERSVILLE AND SOUTH LINEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4039 9324 4038 9327 4038 9337 4035 9337
4033 9343 4038 9374 4058 9366 4058 9322
TIME...MOT...LOC 1708Z 279DEG 45KT 4045 9358
BLAIRSpecial weather statement, Jul 13, 2:37 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 237 PM CDT MON JUL 13 2015 MOZ002-132000- NODAWAY MO- 237 PM CDT MON JUL 13 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NODAWAY COUNTY UNTIL 300 PM CDT... AT 236 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER BURLINGTON JUNCTION...OR 13 MILES NORTHWEST OF MARYVILLE...MOVING EAST AT 35 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MARYVILLE...BURLINGTON JUNCTION...HOPKINS...CLEARMONT...ELMO... PICKERING AND QUITMAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4038 9517 4054 9518 4057 9476 4036 9477 TIME...MOT...LOC 1936Z 267DEG 31KT 4046 9508 BLAIR
Local storm report, Jul 13, 3:16 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
316 PM CDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM TSTM WND DMG PICKERING 40.45N 94.84W
07/13/2015 NODAWAY MO PUBLIC
POWERLINE DOWN
&&
MJThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 12:09 PM CDT | Special Weather Statement | EAX | Mercer | 36 min |
| Jul 13, 2:37 PM CDT | Special Weather Statement | EAX | Nodaway | 23 min |
| Jul 13, 2:41 PM CDT | Severe Thunderstorm Warning | EAX | Nodaway | 34 min |
| Jul 13, 3:08 PM CDT | Severe Thunderstorm Warning | EAX | Gentry, Harrison, Nodaway, Worth | 37 min |
| Jul 13, 3:33 PM CDT | Heat Advisory | EAX | Bates, Carroll, Cass, Clay, Henry, Jackson and 4 more | 29 hr |
| Jul 13, 4:13 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Mercer, Putnam, Sullivan | 47 min |
| Jul 13, 4:52 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Putnam, Schuyler, Sullivan | 46 min |
| Jul 13, 5:48 PM CDT | Special Weather Statement | EAX | Jackson | 27 min |
| Jul 13, 6:04 PM CDT | Severe Thunderstorm Warning | EAX | Jackson, Lafayette | 26 min |
| Jul 13, 6:29 PM CDT | Severe Thunderstorm Warning | EAX | Lafayette | 34 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.